Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dis Colon Rectum. 1992 Apr;35(4):369-72.

Pseudomembranous colitis leading to toxic megacolon associated with antineoplastic chemotherapy. Report of a case and review of the literature.

Author information

  • 1Department of Surgery, Letterman Army Medical Center, Presidio of San Francisco, California.

Abstract

Pseudomembranous colitis and toxic megacolon are rare complications of antineoplastic chemotherapy. Twelve cases of pseudomembranous colitis and four cases of toxic megacolon, both occurring as complications of chemotherapy, have been reported in the medical literature. These diseases occurred as separate and distinct entities. Fulminating pseudomembranous colitis leading to toxic megacolon in the setting of chemotherapy has not been previously reported. We report such a case, emphasizing its atypical presentation and rapid, fulminant course.

PMID:
1582360
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk